MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-3D
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is reported at this time based on analysis findings which indicated a reportable event.H4.Product analysis: equipment used: vis m-81805 203cm rulerm -83360 as found condition (condition of returned device): the axium coil and the echelon-10 microcatheter were both returned for analysis within a shipping box, and within a sealed plastic biohazard pouch.Damage location details: no introducer sheath was returned.The pushwire was found to be broken at the break indicator, in addition the pushwire was found to be bent at ~ 26.8cm and bent at ~136.7cm from the (broken) proximal end).The axium implant was found to be detached and not returned (figure e).The shield coil was found to be in good condition.No other anomalies were observed.Testing/analysis (including sem reports): due to the damaged condition of the implant coil, no testing was able to be performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil stretch¿ was unable to be confirmed.The axium device was returned broken at the break indicator with the release wire pulled.No implant coil was returned; therefore, the cause of coil stretching was unable to be determined.Any contribution the implant coil had towards the report was unable to be assessed.It is possible that the damage may have been caused during the preparation, but this was unable to be confirmed.The customer noted that an axium device was stretched; however, the cause couldn¿t be verified.Possible causes for failure are, the user does not maintain a continuous flush, the coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, and user advances the coil against resistance.The cause was unable to be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received report that during an aneurysm coil embolization procedure, the micro guidewire could not pass through the echelon 10 microcatheter.The catheter was replaced to continue the procedure.During the same procedure, an axium coil was stretched; the coil was also replaced to continue the procedure.It was noted that the devices were prepared and catheter was flushed as indicated in the instructions for use (ifu).There was no harm or injury to the patient who was undergoing and coil embolization procedure via femoral access to treat an internal carotid artery (ica) unruptured saccular aneurysm.Patient's blood flow and vessel tortuosity were normal.Additional information received reported that there were no issues that resulted in the axium coil stretch.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22539043
Report Number9617601-2025-00656
Device Sequence Number12738585
Product Code KRD
UDI-Device Identifier00847536037625
UDI-Public(01)00847536037625(17)270118(10)228091320
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot Number228091320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale